Alert archive / Kansas / Tornado Warnings in 2024
Tornado Warning 9, NWS Topeka, KS
NWS Topeka, KS issued this tornado warning at Apr 16, 2024, 5:49 AM CDT for Osage County, Kansas. It was in force for 26 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2024, 5:49 AM CDT (10:49 UTC)
- Expired
- Apr 16, 2024, 6:15 AM CDT
- In force
- 26 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Osage County, KS
The radar
The Topeka radar (KTWX), 60 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 5:51 AM CDT | TORNADO | 5 N Olivet, KS | EF1 tornado with estimated 110 MPH peak winds. 100 yard width and 3.56 mile path length ending at 5:57 AM 2 miles WSW of Lyndon. Damage to trees and one home that shifted off of its foundation. |
| Apr 16, 6:07 AM CDT | TORNADO | 4 Wsw Overbrook, KS | *** 2 INJ *** EF1 tornado with estimated 100 MPH peak winds. 75 yard width with 9.82 mile path length ending at 6:27 AM in Richland, KS. Two injuries sustained when the RV the individuals were in was flipped and destroyed. Several structures were damaged. |
| Apr 16, 6:17 AM CDT | TSTM WND DMG | Overbrook, KS | Storm damage reported in Overbrook area by EM. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 4:31 AM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1700 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.2
The text
As transmitted.
423
WFUS53 KTOP 161049
TORTOP
KSC139-161115-
/O.NEW.KTOP.TO.W.0009.240416T1049Z-240416T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Topeka KS
549 AM CDT Tue Apr 16 2024
The National Weather Service in Topeka has issued a
* Tornado Warning for...
Central Osage County in east central Kansas...
* Until 615 AM CDT.
* At 548 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Melvern Lake, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Osage City, Carbondale, Overbrook, Lyndon, Scranton, and Olivet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3848 9575 3852 9587 3887 9577 3881 9550
TIME...MOT...LOC 1048Z 206DEG 42KT 3854 9577
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Gargan4 follow-up statements
251
WWUS53 KTOP 161055
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
555 AM CDT Tue Apr 16 2024
KSC139-161115-
/O.CON.KTOP.TO.W.0009.000000T0000Z-240416T1115Z/
Osage-
555 AM CDT Tue Apr 16 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
NORTHEASTERN OSAGE COUNTY...
At 554 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Lyndon, moving north at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Carbondale, Overbrook, Lyndon, and Scranton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3853 9571 3858 9581 3887 9577 3881 9550
TIME...MOT...LOC 1054Z 201DEG 23KT 3859 9574
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Gargan176
WWUS53 KTOP 161100
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
600 AM CDT Tue Apr 16 2024
KSC139-161115-
/O.CON.KTOP.TO.W.0009.000000T0000Z-240416T1115Z/
Osage-
600 AM CDT Tue Apr 16 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
NORTHEASTERN OSAGE COUNTY...
At 559 AM CDT, a severe thunderstorm capable of producing a tornado
was located 3 miles west of Lyndon, moving north at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Carbondale, Overbrook, Lyndon, and Scranton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3856 9569 3860 9580 3887 9577 3881 9550
TIME...MOT...LOC 1059Z 201DEG 23KT 3862 9573
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Gargan543
WWUS53 KTOP 161106
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
606 AM CDT Tue Apr 16 2024
KSC139-161115-
/O.CON.KTOP.TO.W.0009.000000T0000Z-240416T1115Z/
Osage-
606 AM CDT Tue Apr 16 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
NORTHEASTERN OSAGE COUNTY...
At 606 AM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles northwest of Pomona Lake, moving northeast at 45
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Carbondale and Overbrook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3862 9564 3865 9574 3885 9570 3881 9550
TIME...MOT...LOC 1106Z 207DEG 43KT 3869 9565
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Gargan491 WWUS53 KTOP 161111 SVSTOP Severe Weather Statement National Weather Service Topeka KS 611 AM CDT Tue Apr 16 2024 KSC139-161121- /O.EXP.KTOP.TO.W.0009.000000T0000Z-240416T1115Z/ Osage- 611 AM CDT Tue Apr 16 2024 ...THE TORNADO WARNING FOR NORTHEASTERN OSAGE COUNTY WILL EXPIRE AT 615 AM CDT... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning will be allowed to expire. However, small hail and gusty winds are still possible with this thunderstorm. A Tornado Watch remains in effect until 900 AM CDT for east central Kansas. && LAT...LON 3862 9564 3865 9574 3885 9570 3881 9550 TIME...MOT...LOC 1111Z 206DEG 42KT 3873 9563 $$ Gargan
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this tornado warning went out at Apr 16, 2:56 AM CDT, 2 hours 53 minutes earlier. Its key messages:
- Strong to Severe storms will be possible through the mid morning hours. The primary hazards will be damaging wind gusts, large hail and perhaps a few tornadoes.
- Wind Advisory in effect from the mid morning hours through 7 PM.
- Below average temperatures expected by the end of the week. Overnight lows may drop into the lower to mid 30s Saturday night.
Area forecast discussion, Apr 16, 2:56 AM CDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Topeka KS 256 AM CDT Tue Apr 16 2024 .KEY MESSAGES... - Strong to Severe storms will be possible through the mid morning hours. The primary hazards will be damaging wind gusts, large hail and perhaps a few tornadoes. - Wind Advisory in effect from the mid morning hours through 7 PM. - Below average temperatures expected by the end of the week. Overnight lows may drop into the lower to mid 30s Saturday night. && .DISCUSSION... Issued at 248 AM CDT Tue Apr 16 2024 An amplified upper level low was moving northeast across western KS with a 95 KT H5 jet max rounding the upper low across central and eastern KS. The dryline/Pacific front was located across central KS and thunderstorms were developing along the front. So far the only surface based QLCS is moving northeast into south central NE but trailing convection along the front may intensify as it moves into an environment with 1500-2000 J/KG of MUCAPE and strong effective shear. The low-level shear and forecast hodographs are curved and if any of the storms become surface based then the scattered storms moving northeast towards the southern counties of the CWA may become supercellular. But there is still a lot of uncertainty if any discrete storms will become surface based for potential tornadic supercells. At this time the line segments with QLCS features have produced a few meso vortices on the north side of the rear inflow jet. I'm leaning more towards line segments of convection that may become surface based at times and produce damaging wind and perhaps a few meso vortex tornadoes. If storms become more discrete and become supercells, then large hail, damaging wind gusts and perhaps a few tornadoes will be possible. The upper low will lift northeast into eastern NE and the dryline/Pacific front will shift east of the CWA during the mid morning hours bringing an end to any severe thunderstorms. during the mid morning hours the southwest winds will increase to 25 to 35 MPH with some gusts to 45 MPH and will continue through the morning but will diminish near sunset. A few strong thunderstorms may develop across the northern counties of the CWA. These storms will be higher based pulse type storms, that could produce stronger wind gusts. Our next chance for showers and thunderstorms will be Wednesday night into Thursday morning as an upper trough digs southeast across the northern Plains into the Upper Midwest. Strong low-level CAA will cause a cold front to move southeast across the area late Wednesday night into thursday, which could cause a chance for showers and thunderstorms. This upper trough will amplify across the northeast US and cause a broad surface ridge of high pressure to build southward across the Plains Friday into Saturday. Highs on Saturday will only reach into the 50s. We may see a freeze and/or frost Saturday night with lows in the lower 30s across the western and northern counties and mid 30s across the remainder of the area. A broad upper ridge will shift east into the Plains by the middle and end of next week, causing high temperatures to warm back into the 70s. && .AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/... Issued at 1234 AM CDT Tue Apr 16 2024 A line of showers and storms may move across the terminals after 9Z and last for an hour or two. There may be some gusty winds if a line of storms develops. There may be some light showers between 13Z and 15Z. MVFR ceilings will drop to around 1300 feet through the early morning hours. Once the front moves through after 14Z, the clouds will clear. Southwest to west winds will increase through the morning and increase to 18 to 24 KTS with some gusts up to 35 KTS during the late morning and early afternoon hours. && .TOP WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 9 AM this morning to 7 PM CDT this evening for KSZ008-KSZ009-KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-KSZ022- KSZ023-KSZ024-KSZ026-KSZ034-KSZ035-KSZ036-KSZ037-KSZ038-KSZ039- KSZ040-KSZ054-KSZ055-KSZ056-KSZ058-KSZ059. && DISCUSSION...Gargan AVIATION...Gargan
Hazardous weather outlook, Apr 16, 3:42 AM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 342 AM CDT Tue Apr 16 2024 KSZ008>011-170845- Republic-Washington-Marshall-Nemaha- 342 AM CDT Tue Apr 16 2024 ...TORNADO WATCH 114 IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for north central Kansas and northeast Kansas. .DAY ONE...Today and Tonight. Strong to severe thunderstorms will be possible this morning across the tornado watch area through 7 AM. A wind advisory is in effect from the mid morning hours through this afternoon. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay reports of hail, damaging wind, tornadoes and flooding. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf KSZ012-020>024-026-034>040-054>056-058-059-170845- Brown-Cloud-Clay-Riley-Pottawatomie-Jackson-Jefferson-Ottawa- Dickinson-Geary-Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin- Coffey-Anderson- 342 AM CDT Tue Apr 16 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for central Kansas, east central Kansas, north central Kansas and northeast Kansas. .DAY ONE...Today. Strong to severe thunderstorms are possible through 10 AM this morning. A wind advisory is in effect from the mid morning hours through this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay reports of hail, damaging wind, tornadoes and flooding. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
In the hours before
Special weather statement, Apr 16, 3:54 AM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Topeka KS
354 AM CDT Tue Apr 16 2024
KSZ035>037-160930-
Geary-Dickinson-Morris-
354 AM CDT Tue Apr 16 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN DICKINSON...
SOUTHWESTERN GEARY AND MORRIS COUNTIES THROUGH 430 AM CDT...
At 353 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Herington to 3 miles northeast of Peabody.
Movement was northeast at 55 mph.
HAZARD...Strong wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation is possible.
Locations impacted include...
Junction City, Herington, Council Grove, White City, Hope, Dwight,
Woodbine, Wilsey, Parkerville, Latimer, Council Grove Lake, and
Burdick.
This includes Interstate 70 between mile markers 294 and 297.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3861 9693 3861 9722 3863 9722 3904 9686
3877 9640 3852 9665 3852 9693
TIME...MOT...LOC 0853Z 203DEG 53KT 3864 9696 3821 9707
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
GarganSpecial weather statement, Apr 16, 3:56 AM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Topeka KS
356 AM CDT Tue Apr 16 2024
KSZ010-011-022-023-160930-
Pottawatomie-Riley-Nemaha-Marshall-
356 AM CDT Tue Apr 16 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL RILEY...
NORTHWESTERN POTTAWATOMIE...WESTERN NEMAHA AND MARSHALL COUNTIES
THROUGH 430 AM CDT...
At 355 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles east of Odell to 5 miles southeast of
Marysville to 3 miles west of Blaine. Movement was northeast at 60
mph.
HAZARD...Strong wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation is possible.
Locations impacted include...
Marysville, Seneca, Blue Rapids, Blaine, Frankfort, Waterville,
Centralia, Axtell, Olsburg, Beattie, Summerfield, Vermillion, Oketo,
Baileyville, Lillis, and Bremen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 AM CDT for north central
and northeastern Kansas.
&&
LAT...LON 4000 9605 3973 9596 3934 9664 3971 9681
4000 9680
TIME...MOT...LOC 0855Z 204DEG 61KT 4003 9672 3981 9654 3949 9646
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
GarganSpecial weather statement, Apr 16, 4:00 AM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Topeka KS
400 AM CDT Tue Apr 16 2024
KSZ008-020-160930-
Republic-Cloud-
400 AM CDT Tue Apr 16 2024
...STRONG THUNDERSTORMS WILL IMPACT REPUBLIC AND NORTHWESTERN CLOUD
COUNTIES THROUGH 430 AM CDT...
At 359 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles southwest of Gilead to 4 miles
southwest of Belleville to 3 miles east of Beloit. Movement was
northeast at 35 mph.
HAZARD...Strong wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation is possible.
Locations impacted include...
Concordia, Belleville, Scandia, Jamestown, Courtland, Cuba, Norway,
Republic, Munden, Narka, and Agenda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 AM CDT for north central
Kansas.
&&
LAT...LON 4000 9737 3966 9737 3943 9793 3980 9793
3989 9789 4000 9777
TIME...MOT...LOC 0859Z 244DEG 25KT 4011 9748 3976 9768 3948 9804
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
GarganSpecial weather statement, Apr 16, 4:17 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Topeka KS
417 AM CDT Tue Apr 16 2024
KSZ022-035>038-160945-
Wabaunsee-Geary-Dickinson-Riley-Morris-
417 AM CDT Tue Apr 16 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN DICKINSON...GEARY...
SOUTHERN RILEY...MORRIS AND WESTERN WABAUNSEE COUNTIES THROUGH 445 AM
CDT...
At 417 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northwest of White City to 6 miles
southwest of Marion. Movement was north at 45 mph.
HAZARD...Strong wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects and
vegetation is possible.
Locations impacted include...
Manhattan, Junction City, Herington, Council Grove, Alma, Ogden,
Grandview Plaza, Riley, White City, Alta Vista, Hope, Dwight,
McFarland, Woodbine, Wilsey, Parkerville, Latimer, Keats, Council
Grove Lake, and Volland.
This includes Interstate 70 between mile markers 290 and 332.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3852 9693 3861 9693 3861 9712 3930 9684
3922 9655 3921 9655 3921 9653 3920 9652
3920 9656 3918 9656 3918 9655 3919 9652
3917 9652 3917 9649 3918 9648 3917 9647
3919 9645 3911 9617 3852 9645
TIME...MOT...LOC 0917Z 202DEG 38KT 3885 9682 3826 9706
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
GarganSpecial weather statement, Apr 16, 5:01 AM CDT, 48 minutes before
Special Weather Statement
National Weather Service Topeka KS
501 AM CDT Tue Apr 16 2024
KSZ022-023-036-038-161030-
Wabaunsee-Geary-Pottawatomie-Riley-
501 AM CDT Tue Apr 16 2024
...A STRONG THUNDERSTORM WILL IMPACT GEARY...SOUTHEASTERN RILEY...
NORTHWESTERN WABAUNSEE AND POTTAWATOMIE COUNTIES THROUGH 530 AM
CDT...
At 501 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Ogden, moving northeast at 60 mph.
HAZARD...Strong wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation is possible.
Locations impacted include...
Manhattan, Junction City, Wamego, Westmoreland, Blaine, Ogden,
Grandview Plaza, St. George, Louisville, Wheaton, Keats, and Tuttle
Creek Lake.
This includes Interstate 70 between mile markers 293 and 321.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 AM CDT for northeastern
Kansas. A Tornado Watch also remains in effect until 900 AM CDT for
northeastern and east central Kansas.
&&
LAT...LON 3943 9606 3887 9654 3887 9664 3898 9692
3957 9651 3957 9646
TIME...MOT...LOC 1001Z 210DEG 59KT 3899 9660
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
GarganSpecial weather statement, Apr 16, 5:08 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Topeka KS
508 AM CDT Tue Apr 16 2024
KSZ054-055-058-161045-
Coffey-Lyon-Osage-
508 AM CDT Tue Apr 16 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OSAGE...WESTERN
COFFEY AND SOUTHEASTERN LYON COUNTIES THROUGH 545 AM CDT...
At 507 AM CDT, Doppler radar was tracking a strong thunderstorm near
Madison, moving northeast at 45 mph.
HAZARD...Strong wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation is possible.
Locations impacted include...
Emporia, Lebo, Waverly, Olpe, New Strawn, Hartford, Gridley, Neosho
Rapids, Beto Junction, and John Redmond Reservoir.
This includes Interstate 35 between mile markers 132 and 157.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 AM CDT for east central
Kansas.
&&
LAT...LON 3817 9596 3817 9630 3854 9609 3840 9556
3804 9595 3804 9596
TIME...MOT...LOC 1007Z 213DEG 54KT 3808 9611
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
GarganThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 2:45 AM CDT | Wind Advisory | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 16 hr |
| Apr 16, 3:05 AM CDT | Special Weather Statement | TOP | Republic | 25 min |
| Apr 16, 3:32 AM CDT | Special Weather Statement | TOP | Riley | 28 min |
| Apr 16, 3:51 AM CDT | Special Weather Statement | TOP | Clay, Dickinson | 24 min |
| Apr 16, 3:54 AM CDT | Special Weather Statement | TOP | Morris | 36 min |
| Apr 16, 3:56 AM CDT | Special Weather Statement | TOP | Marshall, Nemaha | 34 min |
| Apr 16, 4:00 AM CDT | Special Weather Statement | TOP | Republic | 30 min |
| Apr 16, 4:17 AM CDT | Special Weather Statement | TOP | Geary, Morris | 28 min |
| Apr 16, 4:28 AM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary, Morris, Riley, Wabaunsee | 32 min |
| Apr 16, 5:01 AM CDT | Special Weather Statement | TOP | Geary, Pottawatomie | 29 min |
| Apr 16, 5:08 AM CDT | Special Weather Statement | TOP | Coffey | 37 min |
| Apr 16, 5:17 AM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon | 28 min |
| Apr 16, 5:38 AM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon, Osage | 37 min |
| Apr 16, 6:03 AM CDT | Special Weather Statement | TOP | Marshall | 27 min |
| Apr 16, 6:19 AM CDT | Tornado Warning | TOP | Douglas, Osage, Shawnee | 26 min |
| Apr 16, 6:26 AM CDT | Special Weather Statement | TOP | Wabaunsee | 34 min |
| Apr 16, 6:31 AM CDT | Special Weather Statement | TOP | Wabaunsee | 29 min |
| Apr 16, 6:40 AM CDT | Tornado Warning | TOP | Douglas, Jefferson | 17 min |
| Apr 16, 7:11 AM CDT | Severe Thunderstorm Warning | TOP | Jackson | 49 min |
| Apr 16, 7:24 AM CDT | Severe Thunderstorm Warning | TOP | Jackson, Shawnee | 36 min |
| Apr 16, 7:36 AM CDT | Severe Thunderstorm Warning | TOP | Lyon, Osage | 24 min |
| Apr 16, 7:41 AM CDT | Severe Thunderstorm Warning | TOP | Brown | 49 min |
| Apr 16, 7:54 AM CDT | Severe Thunderstorm Warning | TOP | Jackson, Shawnee | 36 min |
| Apr 16, 7:57 AM CDT | Severe Thunderstorm Warning | TOP | Lyon, Osage, Shawnee, Wabaunsee | 33 min |
| Apr 16, 8:27 AM CDT | Special Weather Statement | TOP | Shawnee | 48 min |
| Apr 16, 8:33 AM CDT | Special Weather Statement | TOP | Anderson, Franklin | 42 min |
| Apr 16, 8:37 AM CDT | Special Weather Statement | TOP | Brown | 23 min |
| Apr 16, 8:43 AM CDT | Severe Thunderstorm Warning | TOP | Franklin | 32 min |
| Apr 16, 8:59 AM CDT | Special Weather Statement | TOP | Douglas | 31 min |
Nearby
Tornado Warnings in Kansas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.